MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-2-4-HX-ES |
| Medical Device Problem Codes |
Break (1069); Therapy Delivered to Incorrect Body Area (1508); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Perforation of Vessels (2135); Foreign Body In Patient (2687)
| Date of Event |
07/27/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the surgeon performed aneurysm embolization, using echelon-10 (model: 145-5091-150, lot number: b50 5914) tube for coil embolization.After 5 coils of normal embolization, chose to use the apb-2-4-hx-es coil to finish.After normal hydration outside the body, started to deliver the coil, and started filling after it was in place.When adjusting the position of the spring coil, it was found that the spring coil had been accidentally detached.Some of the body of the coil herniated out of the parent blood vessel, and was then fixed with the aid of a stent.The coil was not implanted at the intended location and remained in the patient.The pushwire was not bent or broken.The physician did reposition the coil 2 times.Continuous flush was administered during the procedure.The coil and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured left anterior communicating artery aneurysm with a max diameter of 5.6mm and a 3.5mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Additional information received reported no detachment attempts were made.The coil had prematurely detached.
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within a sealed biohazard pouch and within a dispenser track.The axium prime coil was returned within introducer sheath.Visual inspection/damage location details: the actuator interface, positive load indicator, coupler tube, and break indicator were found to be intact.This is indicative mechanical method detachment was not attempted.No bends or kinks were found with the axium prime coil pushwire.This is indicative manual method detachment was not attempted.The coin was found to be still against the lumen stop.The implant coil appeared to be already broken and not returned.No other anomalies were observed.Testing/analysis (including sem reports): n/a conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was unable to be confirmed as the axium prime coil was found to be broken and not detached.Since the implant coil was not returned for analysis, any contributing factors could not be determined.A possible cause for premature detachment is the coil not being retracted in a one-to-one motion with the implant pusher during repositioning.The root cause could not be determined.Based on the analysis performed, the customers report of ¿coil separation/break¿ was confirmed as the coil was found to be broken.Possible causes for ¿coil separation/break¿ are coil not being retracted in a one-to-one motion with the implant pusher during repositioning or pushwire rotation.The customer reported the physician repositioned the coil 2 times.It is possible repositioning the coil 2 times contributed to the event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.